Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 38, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 4, 2023, 9:34 PM EST for DeKalb County, Rockdale County, Georgia. It took effect at Jan 5, 2023, 1:00 AM EST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2023, 9:34 PM EST (02:34 UTC)
- In effect from
- Jan 5, 2023, 1:00 AM EST
- Expired
- Jan 5, 2023, 12:24 PM EST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties DeKalb County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River at Pleasant Hill Road near Lithonia (YLOG1). The gauge peaked at 13.61 ft at Jan 5, 2023, 6:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
584
WGUS42 KFFC 050234
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
934 PM EST Wed Jan 4 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Yellow River at Pleasant Hill Road near Lithonia affecting DeKalb
and Rockdale Counties.
For the Yellow River Basin...including Suwanee, Lawrenceville,
Plantation Rd Lawrenceville, Tanglewood Drive Snellville, Lilburn,
Snellville, Snellville, Lithonia, Stone Mountain, Silver Hill Rd
Stone Mtn, Lee Road below Snellville, Lithonia, Lithonia, Lithonia,
Milstead, Gees Mill Road, Snellville, Loganville, Milstead,
Milstead, Milstead, Rocky Plains...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC089-247-051200-
/O.NEW.KFFC.FL.W.0038.230105T0600Z-230105T1200Z/
/YLOG1.1.ER.230105T0600Z.230105T0600Z.230105T0600Z.UU/
934 PM EST Wed Jan 4 2023
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Yellow River at Pleasant Hill Road near Lithonia.
* WHEN...From late tonight to tomorrow morning.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding will
occur in portions of the woodlands and fields near the river
upstream and downstream from the gage on Pleasant Hill Road.
* ADDITIONAL DETAILS...
- At 9:16 PM EST Wednesday the stage was 12.8 feet.
- Forecast...The river is expected to rise to a crest of 13
feet just after midnight tonight.
- Flood stage is 13 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403
$$4 follow-up statements
672
WGUS82 KFFC 050943
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
443 AM EST Thu Jan 5 2023
...Observed flooding changed to Minor severity for the following
rivers in Georgia...
Yellow River at Pleasant Hill Road near Lithonia affecting
Rockdale and DeKalb Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC089-247-051200-
/O.CON.KFFC.FL.W.0038.000000T0000Z-230105T1200Z/
/YLOG1.1.ER.230105T0350Z.230105T0916Z.230105T1022Z.UU/
443 AM EST Thu Jan 5 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Yellow River at Pleasant Hill Road near Lithonia.
* WHEN...Until this morning.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding will
occur in portions of the woodlands and fields near the river
upstream and downstream from the gage on Pleasant Hill Road.
* ADDITIONAL DETAILS...
- At 4:16 AM EST Thursday the stage was 13.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:16 AM EST Thursday was 13.6 feet.
- Forecast...The river is expected to fall below flood stage
this morning and continue falling to 2.1 feet Monday evening.
- Flood stage is 13 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403
$$269
WGUS82 KFFC 051058
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
558 AM EST Thu Jan 5 2023
...Forecast flooding changed to Minor severity for the following
rivers in Georgia...
Yellow River at Pleasant Hill Road near Lithonia affecting
Rockdale and DeKalb Counties.
For the Yellow River Basin...including Lithonia...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC089-247-051200-
/O.CON.KFFC.FL.W.0038.000000T0000Z-230105T1200Z/
/YLOG1.1.ER.230105T0350Z.230105T1045Z.230105T1930Z.UU/
558 AM EST Thu Jan 5 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River at Pleasant Hill Road near Lithonia.
* WHEN...Until late this morning.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding will
occur in portions of the woodlands and fields near the river
upstream and downstream from the gage on Pleasant Hill Road.
* ADDITIONAL DETAILS...
- At 5:45 AM EST Thursday the stage was 13.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:45 AM EST Thursday was 13.6 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 2.1 feet Tuesday
morning.
- Flood stage is 13 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403
$$765
WGUS82 KFFC 051059
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
559 AM EST Thu Jan 5 2023
...The Flood Warning is extended for the following rivers in
Georgia...
Yellow River at Pleasant Hill Road near Lithonia affecting
Rockdale and DeKalb Counties.
For the Yellow River Basin...including Lithonia...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC089-247-051800-
/O.EXT.KFFC.FL.W.0038.000000T0000Z-230105T1800Z/
/YLOG1.1.ER.230105T0350Z.230105T1045Z.230105T1930Z.UU/
559 AM EST Thu Jan 5 2023
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River at Pleasant Hill Road near Lithonia.
* WHEN...Until this afternoon.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding will
occur in portions of the woodlands and fields near the river
upstream and downstream from the gage on Pleasant Hill Road.
* ADDITIONAL DETAILS...
- At 5:45 AM EST Thursday the stage was 13.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:45 AM EST Thursday was 13.6 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 2.1 feet Tuesday
morning.
- Flood stage is 13 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403
$$648
WGUS82 KFFC 051724
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1224 PM EST Thu Jan 5 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Yellow River at Pleasant Hill Road near Lithonia affecting DeKalb
and Rockdale Counties.
GAC089-247-051830-
/O.CAN.KFFC.FL.W.0038.000000T0000Z-230105T1724Z/
/YLOG1.1.ER.230105T0350Z.230105T1232Z.230105T1638Z.UU/
1224 PM EST Thu Jan 5 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Yellow River at Pleasant Hill Road near Lithonia.
* ADDITIONAL DETAILS...
- At 12:01 PM EST Thursday the stage was 12.9 feet and falling.
- Forecast...The river is expected to fall below 5 feet
Saturday morning.
&&
LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 9:31 PM EST, 3 minutes earlier.
Area forecast discussion, Jan 4, 9:31 PM EST, 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 931 PM EST Wed Jan 4 2023 ...Evening Update... .UPDATE... Issued at 911 PM EST Wed Jan 4 2023 It is a fairly quiet night across North and Central GA compared to 24hrs ago. MSAS analysis places the sfc front a couple miles to the southeast of Macon and it will continue to slowly push east overnight. Sfc obs in the vicinity and ahead of the boundary indicate some patchy dense fog. The forecast was updated to include the mention of patchy fog overnight mainly across south- central GA. But would not be surprised if there was patchy fog further north across north-central GA given cooler air coupled with recent saturated soils. Could see some high clouds after midnight but the majority of cloud cover will remain confined to southeast and coastal GA. && .SHORT TERM... (This afternoon through Thursday) Issued at 141 PM EST Wed Jan 4 2023 The main area of precip is exiting the SE corner of the CWA with the actual front just sweeping through the ATL area. There is a thin line of showers along the front but they are light and not causing any issues. Things are clearing fast behind the frontal boundary as the front ushers in a much drier and cooler airmass. Seeing dewpoints in the 30s around the TN/AL/GA boarders with good W to NW flow setting up. This drier airmass will dominate the weather patter through the rest of the short term and into the beginning of the extended periods. Will see temps dip tonight into the 40s across North and Central GA but they are still expected to rebound into the mid to upper 60s for Thu. These warmer temps are still about 10 degrees above average; a trend that will likely continue through the long term. 01 && .LONG TERM... (Friday morning through next Tuesday) Issued at 141 PM EST Wed Jan 4 2023 No major changes made to the extended forecast. A comparatively cooler and drier airmass will be in place across north and central Georgia as the extended period begins Friday. An upper level ridge and associated surface high will move over the Southeast on Friday, which will keep weather conditions benign and skies mostly clear across the region through Saturday. Low temperatures are forecast to drop into the 30s across the forecast area as the morning begins. Afternoon highs will still be 3-6 degrees above climatological normals, but no longer pushing record values, rising into the mid 50s in north Georgia and upper 50s to low 60s in central Georgia. After starting the morning in the mid 30s across the area on Saturday, temperatures will climb under the influence of the ridge, reaching into the low to mid 60s across the area in the afternoon. A weak frontal system will drop into north Georgia Saturday night/Sunday, However low-level moisture and instability continue to appear limited with this system. Keeping a slight/chance of showers with no thunderstorms in the forecast across north Georgia. The frontal boundary is anticipated to sag into north Georgia before stalling and washing out early Monday. Model guidance continues to diverge on the upper level flow pattern during the early portions of next week. The potential remains for additional waves to traverse the remnant boundary, so slight to low- end chance PoPs have been maintained on Monday and Tuesday. The potential for a wintry mix in the higher elevations of northeast Georgia will need to be monitored at the tail-end of the period, as there is a slight chance that precip overrunning the frontal zone may overlap with border-line freezing temperatures in this area Monday night into Tuesday morning. King/01 && .AVIATION... (00Z TAFS) Issued at 620 PM EST Wed Jan 4 2023 VFR conditions will prevail at all sites. FROPA is currently moving through MCN at this hour. SW/W winds will be 3-6kts overnight and will pick back up on Thursday around 15-17z at 8-10kts with low end gusts near 18kts possible. Patchy BR will also be possible btwn 06-12z though no mention in TAFs at this time. //ATL Confidence...Avi Update... Medium to high confidence on all elements. 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 45 62 38 55 / 0 0 0 0 Atlanta 45 60 38 54 / 0 0 0 0 Blairsville 38 55 32 49 / 0 0 0 0 Cartersville 42 59 35 53 / 0 0 0 0 Columbus 46 64 39 59 / 0 0 0 0 Gainesville 45 59 38 53 / 0 0 0 0 Macon 45 69 39 60 / 0 0 0 0 Rome 42 59 35 55 / 0 0 0 0 Peachtree City 43 62 36 55 / 0 0 0 0 Vidalia 52 70 43 60 / 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....King AVIATION...07
Hazardous weather outlook, Jan 4, 2:24 PM EST, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 224 PM EST Wed Jan 4 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 224 PM EST Wed Jan 4 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. A few showers will move through the state Sat night through Monday morning but no thunderstorms are anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jan 4, 8:26 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM FLASH FLOOD 4 WNW WHITE 34.30N 84.81W
01/04/2023 BARTOW GA EMERGENCY MNGR
MULTIPLE REPORTS OF CARS IN WATER/WATER
RESCUES ALONG SPRING PLACE ROAD NE AT
SIMPSON ROAD NE AND CROWE SPRINGS ROAD NW.
&&
KALLocal storm report, Jan 4, 8:28 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM FLASH FLOOD 3 NNE CASSVILLE 34.28N 84.83W
01/04/2023 BARTOW GA EMERGENCY MNGR
REPORT OF CAR IN WATER/WATER RESCUE AT BROWN
LOOP AND SHOTGUN ROAD NW.
&&
KALLocal storm report, Jan 4, 8:29 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD 1 NW STILESBORO 34.11N 84.93W
01/04/2023 BARTOW GA EMERGENCY MNGR
REPORT OF CAR IN WATER/WATER RESCUE AT OLD
ALABAMA ROAD AND COVERED BRIDGE ROAD.
&&
KALLocal storm report, Jan 4, 8:30 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM FLASH FLOOD 2 SSE CASSVILLE 34.21N 84.83W
01/04/2023 BARTOW GA EMERGENCY MNGR
REPORT OF CAR IN WATER/WATER RESCUE AT
JORDAN ROAD AND GREENHOUSE DRIVE SE.
&&
KALLocal storm report, Jan 4, 8:54 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM FLASH FLOOD 2 SSE EMERSON 34.10N 84.74W
01/04/2023 BARTOW GA EMERGENCY MNGR
REPORT OF CAR IN WATER/WATER RESCUE ALONG
HIGHWAY 293 SE 0.2 MILES SOUTHEAST OF E
GREEN RIDGE ROAD SE.
&&
KALLocal storm report, Jan 4, 8:55 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM FLASH FLOOD 4 SE KINGSTON 34.20N 84.91W
01/04/2023 BARTOW GA EMERGENCY MNGR
REPORT OF CAR IN WATER/WATER RESCUE AT SUGAR
VALLEY ROAD SW AND MISSION ROAD SW.
&&
KALThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 7:14 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 39 hr |
| Jan 5, 8:51 AM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 12 hr |
| Jan 5, 1:25 PM EST | River Flood Warning | FFC | Gordon | 21 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.